Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Sinemet not working


  • Please log in to reply
7 replies to this topic

#1 jolo

jolo

    Newbie

  • Members
  • Pip
  • 8 posts
  • Locationcanada

Posted 04 October 2011 - 01:24 PM

73 yrs old diagnosed 2003. Started with severe tremor in right foot then six mo later in right hand. Also have essential tremor since teens that effects only my writing, but me writing is still normal size. I have slowed down over the past eight years and seem to have similar symptoms as others. Friends with PD tell me they have difficult time in mornings until meds kick in or if meds wear off between doses. I don’t have any of these problems, my condition is the same all day. I don’t notice much rigidity in my arms (can still swat a fly with my left hand) can grin, make faces, wiggle my ears etc. But do have similar problems with balance, dressing etc. I see a MDS who has tried me on Sinemet & Sinemet CR different doses several times but it has no effect, only seems to make tremors worse. He does not recommend agonists. Does anyone have a similar problem or advice? Current daily meds 1800 mg Gabapentin (neuropathy feet), 3 mg Clonazapam (essential tremor), 30 mg Mirtazapine (to help tremors).

#2 CynthiaM

CynthiaM

    Advanced Member

  • Members
  • PipPipPip
  • 407 posts
  • LocationArkansas

Posted 04 October 2011 - 05:45 PM

48 years old, diagnosed March 2011 but had symptoms for 10 years. I also was diagnosed with Essential Tremors. Doctor prescribed Primidone for the ET which let me write decently for the first time in over a year. When the Neurologist DX'd the PD a few months later, he stopped the Primidone and started me on Mirapex. That helped my symptoms which are mainly poor gait, lack of coordination, right side tremors, no arm swing, balance issues. I am now on Sinemet and Azilect because the Mirapex caused too many side effect. Think I have been on Sinemet around 2 months now. It isn't working as good for me as it does for many people. My coordination in my hand is not as good as it was, tremors are still pretty bad. Also I notice more on/off periods. It does help my walking and arm swing when it is working. I'm thinking I might just need a slightly higher dose. Maybe your meds just need adjusted.
Life isn't about waiting for the storm to pass......It's about learning to dance in the rain.

#3 Beachdog

Beachdog

    Advanced Member

  • Members
  • PipPipPip
  • 809 posts
  • LocationCape Cod Massachusetts

Posted 05 October 2011 - 08:07 AM

73 yrs old diagnosed 2003. Started with severe tremor in right foot then six mo later in right hand. Also have essential tremor since teens that effects only my writing, but me writing is still normal size. I have slowed down over the past eight years and seem to have similar symptoms as others. Friends with PD tell me they have difficult time in mornings until meds kick in or if meds wear off between doses. I don’t have any of these problems, my condition is the same all day. I don’t notice much rigidity in my arms (can still swat a fly with my left hand) can grin, make faces, wiggle my ears etc. But do have similar problems with balance, dressing etc. I see a MDS who has tried me on Sinemet & Sinemet CR different doses several times but it has no effect, only seems to make tremors worse. He does not recommend agonists. Does anyone have a similar problem or advice? Current daily meds 1800 mg Gabapentin (neuropathy feet), 3 mg Clonazapam (essential tremor), 30 mg Mirtazapine (to help tremors).



I would pose the question to Dr. Okun in the medical forum. Sinemet generally improves one's condition and you don't seem to have many of the classic symptoms. It may be you have a variation of PD such as Parkinsonism or essential tremors. But this is beyond me but Dr. Okun can give a better insight. :unsure:

#4 4laurant2

4laurant2

    Advanced Member

  • Members
  • PipPipPip
  • 46 posts

Posted 07 October 2011 - 03:47 PM

Hi Beachdog, like you I have essential tremor since the age of 17, but back in March my Neurologist noticed I had a resting tremor as well as my arm wasn't swinging. He prescribed mirapex for the resting tremor, it work for my resting tremors and lack of a swing in my arm. I see two Neurologist, one prescribed sinemet 25/100 tid, I haven't tried it yet until I take a short medical leave from work to see if there are any side effects. I will like to read about others experience with sinemet. By the way, how can people work effectively with these meds?I am also on primidone for the essential tremor.

#5 4laurant2

4laurant2

    Advanced Member

  • Members
  • PipPipPip
  • 46 posts

Posted 07 October 2011 - 03:50 PM

Sorry Beachdog, I meant Jolo!

#6 mickie

mickie

    Advanced Member

  • Members
  • PipPipPip
  • 51 posts
  • LocationRohnert Park, CA

Posted 15 October 2011 - 08:48 PM

73 yrs old diagnosed 2003. Started with severe tremor in right foot then six mo later in right hand. Also have essential tremor since teens that effects only my writing, but me writing is still normal size. I have slowed down over the past eight years and seem to have similar symptoms as others. Friends with PD tell me they have difficult time in mornings until meds kick in or if meds wear off between doses. I don’t have any of these problems, my condition is the same all day. I don’t notice much rigidity in my arms (can still swat a fly with my left hand) can grin, make faces, wiggle my ears etc. But do have similar problems with balance, dressing etc. I see a MDS who has tried me on Sinemet & Sinemet CR different doses several times but it has no effect, only seems to make tremors worse. He does not recommend agonists. Does anyone have a similar problem or advice? Current daily meds 1800 mg Gabapentin (neuropathy feet), 3 mg Clonazapam (essential tremor), 30 mg Mirtazapine (to help tremors).


My neurologist told me this week, when she added Sinemet to my regimen, that Sinemet would not help my tremors. Only an agonist and Azilect (MAO-B inhibitor) affect tremors. What do I know? However, I am on Ropinirole and, when she doubled my Azilect, my tremors all but disappeared.
May each day bring joy!

#7 4laurant2

4laurant2

    Advanced Member

  • Members
  • PipPipPip
  • 46 posts

Posted 15 October 2011 - 10:39 PM

Hi Mickie, thanks for that information. I am taking an dopamine agonist in the mirapex, it really helps the resting tremors but doesn't affect the essential tremor at all. I am taking mysoline for ET. Once again thanks, I know this was directed to jolo, but it help others who are in similiar situations. Excuse my intrusion. :unsure:

#8 mickie

mickie

    Advanced Member

  • Members
  • PipPipPip
  • 51 posts
  • LocationRohnert Park, CA

Posted 28 October 2011 - 11:11 AM

ok, forget anything I every said above! Now my tremors have returned and are worse than ever. The only meds change is I added sinemet to the ropinirole and Azilect. So now I'm reversing it all, lowering the dosage of sinemet and Azilect both, to see if it is meds or PD progression. In recent week, my tremors, once limited to left arm/hand, have extended to left leg (more like dyskinesia than tremor), I've developed dystonia in my upper arms and shoulders/neck, and have crazy vision problems. I'm no neurologist but my gut feeling is that this is too much dopamine. What a nutso time this is! I thought Sinemet was the ultimate PD med and am surprised that it might not work at all for some of us.
May each day bring joy!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users